Change search
ReferencesLink to record
Permanent link

Direct link
A proof of Parisi's conjecture on the random assignment problem
2004 (English)In: Probability theory and related fields, ISSN 0178-8051, E-ISSN 1432-2064, Vol. 128, no 3, 419-440 p.Article in journal (Refereed) Published
Abstract [en]

An assignment problem is the optimization problem of finding, in an m by n matrix of nonnegative real numbers, k entries, no two in the same row or column, such that their sum is minimal. Such an optimization problem is called a random assignment problem if the matrix entries are random variables. We give a formula for the expected value of the optimal k-assignment in a matrix where some of the entries are zero, and all other entries are independent exponentially distributed random variables with mean 1. Thereby we prove the formula 1+1/4+1/9+...+1/k(2) conjectured by G. Parisi for the case k=m=n, and the generalized conjecture of D. Coppersmith and G. B. Sorkin for arbitrary k, m and n.

Place, publisher, year, edition, pages
2004. Vol. 128, no 3, 419-440 p.
Keyword [en]
expected value
URN: urn:nbn:se:kth:diva-23139ISI: 000188747900004OAI: diva2:341837
QC 20100525Available from: 2010-08-10 Created: 2010-08-10Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Linusson, Svante
In the same journal
Probability theory and related fields

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Total: 16 hits
ReferencesLink to record
Permanent link

Direct link